Alert archive / New Mexico / Winter Storm Warnings in 2019

Winter Storm Warning 2, NWS Albuquerque, NM

January 13, 2019

NWS Albuquerque, NM issued this winter storm warning at Jan 13, 2019, 2:58 AM MST. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 13, 2019, 2:58 AM MST (09:58 UTC)
Expired
Jan 13, 2019, 10:44 PM MST
In force
20 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted.

166 
WWUS45 KABQ 130958
WSWABQ

URGENT - WINTER WEATHER MESSAGE
National Weather Service Albuquerque NM
258 AM MST Sun Jan 13 2019

...ACCUMULATING SNOW THROUGH EARLY TONIGHT...

.A storm system will cross from west central to north central New
Mexico TODAY producing accumulating snow. The heaviest snow will 
favor the Jemez and southern Sangre de Cristo Mountains, as well 
as Mount Taylor, where higher peaks and southwest facing slopes 
could accumulate up to one foot of snow. The northern Sandia
Mountains could see 8 to 10 inches. Small accumulations to 
locally near 4 inches of snow is expected at lower elevations.

NMZ511-514-131800-
/O.UPG.KABQ.WW.Y.0003.000000T0000Z-190114T0700Z/
/O.NEW.KABQ.WS.W.0002.190113T0958Z-190114T0700Z/
Jemez Mountains-Southern Sangre de Cristos above 9500 feet-
258 AM MST Sun Jan 13 2019

...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT MST TONIGHT...

* WHAT...Heavy snow. Snow accumulations of 6 to 12 inches.

* WHERE...Jemez Mountains and Southern Sangre de Cristos above 
  9500 feet.

* WHEN...Until midnight MST tonight.

* ADDITIONAL DETAILS...Travel will be very difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. 

The latest road conditions for New Mexico can be obtained by
calling 5 1 1 or 1-800-432-4269.

&&

$$

NMZ502-131800-
/O.EXA.KABQ.WW.Y.0003.000000T0000Z-190114T0700Z/
Chuska Mountains-
258 AM MST Sun Jan 13 2019

...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT MST TONIGHT...

* WHAT...Snow. Snow accumulations of 2 to 5 inches.

* WHERE...Chuska Mountains.

* WHEN...Until midnight MST tonight.

* ADDITIONAL DETAILS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. 

The latest road conditions for New Mexico can be obtained by
calling 5 1 1 or 1-800-432-4269.

&&

$$

NMZ503>507-510-512-513-515>519-521>523-529-131800-
/O.CON.KABQ.WW.Y.0003.000000T0000Z-190114T0700Z/
Far Northwest Highlands-Northwest Highlands-West Central Plateau-
West Central Mountains-West Central Highlands-San Juan Mountains-
West Slopes Sangre de Cristo Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Lower Chama River Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Sandia/Manzano Mountains-Estancia Valley-Central Highlands-
Northeast Highlands-
258 AM MST Sun Jan 13 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...

* WHAT...Snow. Snow accumulations of 1 to 4 inches in the lowlands
  and 3 to 6 inches in the mountains, locally up to 8 to 10 
  inches over the northern most portion of the Sandia Mountains.
  
* WHERE...Portions of western and central New Mexico. 

* WHEN...Until midnight MST tonight.

* ADDITIONAL DETAILS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving.

The latest road conditions for New Mexico can be obtained by
calling 5 1 1 or 1-800-432-4269.

&&

$$
3 follow-up statements
146 
WWUS45 KABQ 131759
WSWABQ

URGENT - WINTER WEATHER MESSAGE
National Weather Service Albuquerque NM
1059 AM MST Sun Jan 13 2019

...ACCUMULATING SNOW THROUGH THIS EVENING...

.Accumulating snow will continue for the remainder of today and
into this evening along and east of the continental divide. 
Better moisture with a storm system crossing from west central to 
north central New Mexico is now shifting over central parts of the
state. The heaviest snow will favor the Jemez and southern Sangre
de Cristo Mountains, as well as Mount Taylor, where higher peaks 
and southwest facing slopes should accumulate up to one foot of 
snow. Lower elevations will generally receive total snow 
accumulations of 1 to 4 inches, except for the lowest elevations 
of the middle Rio Grande Valley, including central Albuquerque, 
where under 1 inch of additional snow accumulation will be 
possible as temperatures cool this evening. 

NMZ502-505-131900-
/O.CAN.KABQ.WW.Y.0003.000000T0000Z-190114T0700Z/
Chuska Mountains-West Central Plateau-
1059 AM MST Sun Jan 13 2019

...WINTER WEATHER ADVISORY IS CANCELLED...

Better moisture has shifted east of the area, so the Winter 
Weather Advisory is canceled. Scattered snow showers are expected 
this afternoon, but any additional accumulation will be light and 
spotty. Difficult driving conditions have been reported across 
western New Mexico. For the latest road conditions call 5 1 1, go
to www.nmroads.com, or get the NM Roads App.

$$

NMZ511-514-140000-
/O.CON.KABQ.WS.W.0002.000000T0000Z-190114T0700Z/
Jemez Mountains-Southern Sangre de Cristos above 9500 feet-
1059 AM MST Sun Jan 13 2019

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...

* WHAT...Heavy snow. Total snow accumulations of 6 to 12 inches.

* WHERE...Jemez Mountains and Southern Sangre de Cristos above 
  9500 feet.

* WHEN...Until midnight MST tonight.

* ADDITIONAL DETAILS...Travel will be very difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency.

The latest road conditions for New Mexico can be obtained by
calling 5 1 1 or 1-800-432-4269.

&&

$$

NMZ503-504-506-507-510-512-513-515>519-521>523-529-140000-
/O.CON.KABQ.WW.Y.0003.000000T0000Z-190114T0700Z/
Far Northwest Highlands-Northwest Highlands-
West Central Mountains-West Central Highlands-San Juan Mountains-
West Slopes Sangre de Cristo Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Lower Chama River Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Sandia/Manzano Mountains-Estancia Valley-Central Highlands-
Northeast Highlands-
1059 AM MST Sun Jan 13 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...

* WHAT...Snow. Total snow accumulations of 1 to 4 inches, except 3
  to 6 inches with locally higher amounts above 7500 feet. Under 1
  inch is expected at the lowest elevations of the middle Rio 
  Grande Valley, including central Albuquerque, where temperatures
  should cool enough for snow again during the evening.

* WHERE...Portions of western and central New Mexico.

* WHEN...Until midnight MST tonight.

* ADDITIONAL DETAILS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving.

The latest road conditions for New Mexico can be obtained by
calling 5 1 1 or 1-800-432-4269.

&&

$$

44
539 
WWUS45 KABQ 132350
WSWABQ

URGENT - WINTER WEATHER MESSAGE
National Weather Service Albuquerque NM
450 PM MST Sun Jan 13 2019

...ACCUMULATING SNOW THROUGH THIS EVENING...

.Periods of accumulating snow will continue through this evening 
along and east of the continental divide as a disturbance gradually
diminishes over New Mexico. The heaviest additional snow 
accumulations of a few to several inches will favor the Sandia, 
Jemez and southern Sangre de Cristo Mountains, with up to a few
inches possible elsewhere across north central and central New 
Mexico. An exception will be the lowest elevations of the middle 
Rio Grande valley, including central Albuquerque, where under 1 
inch of additional snow accumulation will be possible this 
evening. Accumulating snow will gradually taper off after 
midnight.

NMZ511-514-140700-
/O.CON.KABQ.WS.W.0002.000000T0000Z-190114T0700Z/
Jemez Mountains-Southern Sangre de Cristos above 9500 feet-
450 PM MST Sun Jan 13 2019

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...

* WHAT...Heavy snow. Up to 6 inches of additional snow
  accumulation.

* WHERE...Jemez Mountains and Southern Sangre de Cristos above 
  9500 feet.

* WHEN...Until midnight MST tonight. Light additional accumulation
  will be possible after midnight.

* ADDITIONAL DETAILS...Travel will be very difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency.

The latest road conditions for New Mexico can be obtained by
calling 5 1 1 or 1-800-432-4269.

&&

$$

NMZ503-504-506-507-510-512-513-515>519-521>523-529-140700-
/O.CON.KABQ.WW.Y.0003.000000T0000Z-190114T0700Z/
Far Northwest Highlands-Northwest Highlands-
West Central Mountains-West Central Highlands-San Juan Mountains-
West Slopes Sangre de Cristo Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Lower Chama River Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Sandia/Manzano Mountains-Estancia Valley-Central Highlands-
Northeast Highlands-
450 PM MST Sun Jan 13 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...

* WHAT...Snow. Additional accumulations up to 4 inches in the
  Sandia Mountains, and up to 2 inches elsewhere. Under 1 inch is
  expected at the lowest elevations of the middle Rio Grande
  Valley, including central Albuquerque, where there will be a 
  mix of rain and snow into the evening.

* WHERE...Portions of western and central New Mexico.

* WHEN...Until midnight MST tonight. There may be some light
  additional snow accumulation that persists after midnight from
  Sandia Park to Clines Corners.

* ADDITIONAL DETAILS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving.

The latest road conditions for New Mexico can be obtained by
calling 5 1 1 or 1-800-432-4269.

&&

$$

44
672 
WWUS45 KABQ 140544
WSWABQ

URGENT - WINTER WEATHER MESSAGE
National Weather Service Albuquerque NM
1044 PM MST Sun Jan 13 2019


NMZ511-514-140645-
/O.CAN.KABQ.WS.W.0002.000000T0000Z-190114T0700Z/
Jemez Mountains-Southern Sangre de Cristos above 9500 feet-
1044 PM MST Sun Jan 13 2019

...WINTER STORM WARNING IS CANCELLED...

Snow showers have tapered off in intensity and will continue to do
so through the rest of tonight. Areas of low visibility will still
be possible from mist and fog developing overnight.

$$

NMZ503-504-506-507-510-512-513-515>519-521>523-529-140645-
/O.CAN.KABQ.WW.Y.0003.000000T0000Z-190114T0700Z/
Far Northwest Highlands-Northwest Highlands-
West Central Mountains-West Central Highlands-San Juan Mountains-
West Slopes Sangre de Cristo Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Lower Chama River Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Sandia/Manzano Mountains-Estancia Valley-Central Highlands-
Northeast Highlands-
1044 PM MST Sun Jan 13 2019

...WINTER WEATHER ADVISORY IS CANCELLED...

Snow showers have tapered off in intensity and will continue to do
so through the rest of tonight. Areas of low visibility will still
be possible from mist and fog developing overnight.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this winter storm warning went out at Jan 13, 2:46 AM MST, 12 minutes earlier.

Area forecast discussion, Jan 13, 2:46 AM MST, 12 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
246 AM MST Sun Jan 13 2019

.SYNOPSIS...
The storm in AZ will move across northern NM today as it lifts
northeast. Decent snow accumulations are expected from around
I-40 on north. Various winter weather highlights are out. The
storm will depart tonight with snow ending by midnight. Monday
and Tuesday will be mostly dry, aside from isolated rain and snow
showers in the far west. A short wave trough will sweep across NM
Tuesday, with another short wave Wednesday night. A stronger storm
could impact NM late next week.

&&

.DISCUSSION...
Decent looking storm over AZ will move across northern NM today
and lift northeast out of the state tonight. Winds of 110 knots
at 250mb will zip across central NM today. Precipitation is breaking
out quickly across western areas now and will explode eastward this
morning into the afternoon across the central into eastern areas.
Winter weather advisories are out for portions of western and central
NM. We added the Chuska mountains to the winter weather advisory and
upgraded the advisory to a winter storm warning for the Jemez and
southern Sangre de Cristo mountain zones. Considered upgrading the
Santa Fe and Las Vegas zones to a warning. A chilly day today with
highs well below normal.

The snow will diminish and end tonight. Monday and Tuesday will be
mostly dry with moderating temperatures. Rain and snow showers will
be mostly delegated to the western zones each day as a couple of weak
short wave troughs brush this area. A bit stronger trough will bring
better chances for precipitation to the western half of the state
Tuesday night into Wednesday night.

A stronger trough will swing through late this week with strong
winds, widespread precipitation and cooler temperatures.

CHJ

&&

.FIRE WEATHER...
No fire weather concerns through the forecast period. Light snow
accumulations of 1-3 inches with higher amounts of 6-12 inches atop
the peaks of the Jemez and southern Sangre's are forecast today
through Sunday night as a winter storm system works its way through
northern NM. Conditions clear up Monday with temperatures warming
through Tue leveling off through Thu. Another round of wetting
precipitation is likely to reach portions of western and northern NM
late Tue. Valley inversions are likely to take hold Monday night
into Tuesday morning across western and northern NM.

Ventilation remains poor through Thu, with transport winds shifting
out of the west by Wed. RH levels will be good with a steady drying
trend through the week, however MinRHs will still be in the upper
20% range toward the end of the week. Westerly winds do increase for
the latter half of the week, potentially becoming strong by Friday
across the East Plains.

&&

.AVIATION...
06Z TAF CYCLE
Low pressure in southwest Arizona will merge with low pressure over
Colorado late tonight and Sunday. These systems have drawn Pacific
moisture over southern Arizona this evening and will transport this
moisture over portions of northern and central New Mexico after
midnight tonight through Sunday evening. Light to moderate snow, IFR
to LIFR ceilings and visibilities, and mountain obscurations will
move into west central and northwest New Mexico a few hours before
dawn and then expand to the north and east rapidly across the Middle
Rio Grande Valley, north central New Mexico and the northeast and
central highlands. Southwest and south central New Mexico, as well
as the eastern plains will see only low VFR to marginal MVFR ceilings
late tonight and Sunday. Winds will generally be less than 15 knots
through Sunday evening, but east canyon winds in the Albuquerque area
will gust to near 20 knots Sunday morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  38  23  41  22 /  60  20  10   5
Dulce...........................  36  17  41  14 /  70  30   5  10
Cuba............................  35  20  39  22 /  80  30   5   5
Gallup..........................  36  20  39  19 /  70  20  10   5
El Morro........................  36  21  40  19 /  80  20  10  10
Grants..........................  35  22  39  21 /  80  20  10  10
Quemado.........................  40  23  43  23 /  60  20  10  10
Glenwood........................  47  33  51  29 /  40  10  10   5
Chama...........................  32  11  36  11 /  80  50   5  10
Los Alamos......................  33  21  38  23 /  90  40   5   5
Pecos...........................  31  21  40  24 /  90  50   5   5
Cerro/Questa....................  29  15  35  14 /  70  30   0   5
Red River.......................  25  10  30  12 /  80  50   0   5
Angel Fire......................  28   5  35   5 /  80  50   0   5
Taos............................  32  15  36  12 /  60  30   0   5
Mora............................  31  15  42  19 /  80  40   0   5
Espanola........................  36  22  40  21 /  70  30   5   5
Santa Fe........................  33  22  38  24 /  90  30   5   5
Santa Fe Airport................  34  22  39  21 /  90  30   5   5
Albuquerque Foothills...........  38  28  42  29 /  80  30   5   5
Albuquerque Heights.............  39  29  43  28 /  80  30   5   5
Albuquerque Valley..............  40  29  44  26 /  80  30   5   5
Albuquerque West Mesa...........  39  29  43  27 /  90  30   5   5
Los Lunas.......................  42  28  45  24 /  70  20   5   5
Rio Rancho......................  38  28  43  27 /  90  30   5   5
Socorro.........................  43  30  47  29 /  30  20   5   5
Sandia Park/Cedar Crest.........  34  26  38  27 /  80  40   5   5
Tijeras.........................  36  26  41  26 /  80  40   5   5
Moriarty/Estancia...............  36  19  42  21 /  70  30   5   5
Clines Corners..................  32  23  39  25 /  70  30   5   5
Gran Quivira....................  38  26  44  27 /  50  20   5   5
Carrizozo.......................  42  29  48  29 /  20  10   5   0
Ruidoso.........................  40  25  46  28 /  20   5   5   5
Capulin.........................  34  17  43  18 /  60  20   0   5
Raton...........................  35  17  45  17 /  60  20   0   5
Springer........................  37  17  46  17 /  60  20   0   0
Las Vegas.......................  30  18  41  22 /  90  50   0   5
Clayton.........................  38  24  48  26 /  40  10   0   0
Roy.............................  33  23  43  23 /  60  20   0   0
Conchas.........................  39  27  49  26 /  60  20   0   0
Santa Rosa......................  37  27  49  29 /  60  20   0   0
Tucumcari.......................  40  26  51  27 /  50  20   0   0
Clovis..........................  40  26  50  29 /  20   5   0   0
Portales........................  41  26  50  29 /  10   5   0   0
Fort Sumner.....................  40  26  49  26 /  40  10   0   0
Roswell.........................  44  29  49  28 /  10   5   0   0
Picacho.........................  39  27  47  29 /  20   5   5   0
Elk.............................  39  26  47  28 /  20   5   5   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until midnight MST tonight for the
following zones... NMZ502>507-510-512-513-515>519-521>523-529.

Winter Storm Warning until midnight MST tonight for the following
zones... NMZ511-514.

&&

40
Hazardous weather outlook, Jan 12, 4:03 AM MST, 22 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
403 AM MST Sat Jan 12 2019

NMZ501>540-131200-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-San Juan Mountains-Jemez Mountains-
West Slopes Sangre de Cristo Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Lower Chama River Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley-
Central Highlands-South Central Highlands-Upper Tularosa Valley-
South Central Mountains-Raton Ridge/Johnson Mesa-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
403 AM MST Sat Jan 12 2019

This hazardous weather outlook is for portions of north and central
New Mexico.

.DAY ONE...Today and Tonight

Another storm system will shift across New Mexico tonight through
Sunday. This system will bring light to moderate snow accumulations
to much of northern, western and central New Mexico.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Snow will continue through Sunday, with the heaviest amounts expected
near and adjacent to the northern and west central mountains.
Snowpacked and icy roadways are likely.

Another strong storm system is possible Friday. This system has the
potential to bring rain, snow and strong winds to much of the area.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report snowfall amounts through the
National Weather Service Albuquerque web site at weather.gov/abq or
by calling 1.888.386.7637. You can also submit storm reports and
photos on our Facebook page or via Twitter using the hashtag nmwx.

34

Nearby

Winter Storm Warnings in New Mexico, 2019Every winter storm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.